Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 1, 2008, 1:50 PM CDT for 4 parishes in Louisiana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2008, 1:50 PM CDT (18:50 UTC)
- Expired
- Aug 1, 2008, 2:47 PM CDT
- In force
- 57 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 2:00 PM CDT | FLASH FLOOD | Chalmette, LA | SERIOUS STREET FLOODING REPORTED. CAR STALLED. WATER ON STREETS COVERING ABOVE RIMS ON TIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 011850 FFWLIX LAC051-071-075-087-012045- /O.NEW.KLIX.FF.W.0019.080801T1850Z-080801T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 150 PM CDT FRI AUG 1 2008 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY... SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA... NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF BELLE CHASSE... WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF CHALMETTE... * UNTIL 345 PM CDT * AT 146 PM CDT...STREET FLOODING WAS REPORTED FROM THUNDERSTORMS OVER ST. BERNARD...JEFFERSON AND ORLEANS PARISHES FROM THUNDERSTORMS ...MOVING SOUTHEAST AT 19 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIOLET AND YSCLOSKEY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2987 9015 3005 8998 2983 8959 2964 8986 $$
1 follow-up statement
000 WGUS74 KLIX 011947 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 247 PM CDT FRI AUG 1 2008 LAC051-071-075-087-011956- /O.CAN.KLIX.FF.W.0019.000000T0000Z-080801T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-PLAQUEMINES LA- 247 PM CDT FRI AUG 1 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN PLAQUEMINES...SOUTHWESTERN ORLEANS...NORTH CENTRAL JEFFERSON AND WEST CENTRAL ST. BERNARD PARISHES... THE HEAVY RAIN THAT PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER PRESENTS A THREAT OF ADDITIONAL FLOODING. MORE THUNDERSTORMS ARE OCCURRING ON THE NORTH SHORE OF LAKE PONTCHARTRAIN...AND COULD REACH THE NEW ORLEANS METRO AREA AFTER 4 PM. LAT...LON 2987 9015 3005 8998 2983 8959 2964 8986 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 10:55 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 1, 10:55 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1055 AM CDT FRI AUG 1 2008 .UPDATE... MAIN CONCERN FOR THIS UPDATE IS TO ADDRESS HEAVY RAIN CONCERNS AND THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING. SOUNDINGS ARE VERY MOISTURE LOADED / PW OVER 2 INCHES AND CONVECTIVE TEMPERATURES ARE QUITE LOW IN THE LOWER 80S. WET MICROBURST POTENTIAL FROM CONVENTIONAL PARAMETERS IS LOW...HOWEVER...ANY AREAS OF GREATER HEATING AND DELAYED CONVECTIVE ONSET WILL HAVE MUCH TO WORK WITH...POTENTIAL OUTFLOW BOUNDARY COINCIDING WITH DEEPER LAYER TROUGH/SHEAR AXIS ALOFT COMING IN FROM THE NORTH...WEAK SEA AND LAKE BREEZE BOUNDARIES... AND CELL INTERACTIONS. IN ADDITION...REGENERATIVE DEVELOPMENT AND ECHO TRAINING ARE ALREADY NOTED ACROSS THE COASTAL PARISHES...AND THERE WILL BE THE POTENTIAL FOR ADDITIONAL STALLED BOUNDARIES TO FORM THROUGH THE AFTERNOON. BECAUSE OF THIS...HAVE ADDED GUSTY WINDS AND HEAVY RAIN POTENTIAL TO THE WEATHER GRIDS TODAY. WILL ALSO MENTION ISOLATED STRONG TO SEVERE POTENTIAL ALONG WITH HEAVY RAIN TO THE HAZARDOUS WEATHER OUTLOOK. 22 && .AVIATION... SHRA AND TSRA WILL BE THE MAIN CONCERNS TODAY. CONVECTION WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON THEN DIMINISH OVER LAND AND INCREASE OFFSHORE AGAIN TONIGHT. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE IFR VSBYS/CIGS ALONG WITH CONVECTIVE GUSTS TO 40 KNOTS. && .MARINE... NUMEROUS THUNDERSTORMS HAVE STIRRED UP THE COASTAL WATERS THIS MORNING. WINDS MAY CONTINUE TO BE FREQUENTLY HIGHER THAN THE PREVAILING SOUTHWEST 10 TO 15 KNOTS IN AND THE NEAR THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BOTH TODAY AND TONIGHT.. && .PREV DISCUSSION... /ISSUED 344 AM CDT FRI AUG 1 2008/ DISCUSSION... EARLY THIS MORNING THERE WAS A WEAK BOUNDARY STRETCHING ACROSS NORTHERN PORTIONS OF LOUISIANA/MISSISSIPPI/ALABAMA/GEORGIA WITH AN ASSOCIATED UPPER-LEVEL SHORTWAVE DRIFTING SOUTHWARD ACROSS MISSISSIPPI AND ALABAMA. ABUNDANT TROPICAL MOISTURE CONTINUED ALONG THE NORTH-CENTRAL GULF COAST...AND SHOWERS WERE ALREADY DEVELOPING OVER PARTS OF THE NORTH SHORE OF LAKE PONTCHARTRAIN. CONVECTION IS EXPECTED TO CONTINUE AND INCREASE ACROSS THE PCWA THIS MORNING...WITH NUMEROUS SHOWERS/THUNDERSTORMS BY THIS AFTERNOON. THE DEEP MOISTURE WILL BEGIN TO PUSH SOUTH INTO THE GULF OF MEXICO THIS WEEKEND AS THE SHORTWAVE PUSHES INTO THE GULF AND AN UPPER-LEVEL RIDGE BUILDS INTO THE MID AND LOWER MISSISSIPPI VALLEY FROM THE PLAINS STATES. THIS SHOULD LOWER PRECIP CHANCES INTO EARLY NEXT WEEK. THIS SCENARIO WILL ALLOW FOR TEMPS TO RISE WELL INTO THE 90S ACROSS INTERIOR PORTIONS OF OUR PCWA THIS WEEKEND. EARLY NEXT WEEK MODELS WERE STILL HINTING AT A WAVE DEVELOPING IN THE NORTHEASTERN GULF OF MEXICO AND MOVING WESTWARD ACROSS THE NORTHERN GULF. THE 00Z GFS SHOWS THE WAVE PASSING TO THE SOUTH OF LOUISIANA...KEEPING MOST OF THE ASSOCIATED PRECIP OFFSHORE. .PRELIMINARY POINT TEMPS/POPS... MCB 87 73 96 75 / 70 20 20 10 BTR 90 76 95 77 / 70 20 20 10 MSY 89 77 94 78 / 70 30 30 20 GPT 88 75 93 77 / 70 30 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 1, 11:09 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1109 AM CDT FRI AUG 1 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-021000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1109 AM CDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THE STRONGER STORMS MAY BECOME STRONG TO SEVERE...AND PRODUCE FREQUENT LIGHTNING...STRONG WIND GUSTS TO AROUND 50 MPH...AND TORRENTIAL RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME WHICH MAY CAUSE PONDING IN LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND...INCREASING TO SCATTERED TUESDAY THROUGH THURSDAY. ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED. HEAT... HIGH TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S OVER INLAND AREAS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...GENERALLY NORTH OF INTERSTATE 12 AND WEST OF INTERSTATE 59. THE TYPICAL HUMID CONDITIONS WILL COMBINE WITH THE HOT TEMPERATURES TO PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:44 PM CDT | Special Marine Warning | LIX | 91 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.